MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 AND CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 AND CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV479T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to qab 2154.Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in september 2009.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv479t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: a deformation of the outer housing was observed through visual inspection.A measurement of the plane parallelism was performed which confirmed the deformation.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function was operational, however, the braking force required was not within the given specification.Result first, a visual inspection of the progav® was performed.A deformation of the outer housing was observed, which was confirmed through a measurement of the plane parallelism.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was permeable and was adjustable to all specified pressures.Although the brake function was operational, a reduced brake release force was observed which was likely caused by the defamation of the housing diaphragm.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, deposits were observed inside the valve which may have led to the reported malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav sys w/sa 25 and control reservoir (part # fv479t) was implanted during a procedure performed on (b)(6) 2010.According to the complainant, the valve was not able to be adjusted and was blocked.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: 175 centimeters (cm).Gender: unknown.

Brand Name
PROGAV SYS W/SA 25 AND CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12961940
Report Number3004721439-2021-00779
Device Sequence Number1854680
Product Code JXG
UDI-Device Identifier04041906029685
UDI-Public4041906029685
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV479T
Device Catalogue NumberFV479T
Device Lot Number20010064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexUnknown
Patient Weight80 KG